1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

High after starting Tresiba

Discussion in 'Insulin' started by TypeZero., Oct 21, 2020.

  1. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    293
    Likes Received:
    71
    Trophy Points:
    68
    I seem to always be high after starting Tresiba, has anyone else experienced this? My insulin to carb ratio used to be 1:10 throughout the day with Lantus but it’s going crazy with Tresiba that I can’t even work it out. I was hearing so many good reviews about Tresiba but now I’m going off it tbh. Today is the third day and I was on 14u on Lantus but with Tresiba I have increased from 12u to 16u in 3 days
     
  2. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,337
    Likes Received:
    502
    Trophy Points:
    173
    It takes about 4 days for tresiba to buildup in your system as it a very long acting insulin also changes take about 2 to 3 days to have a effect

    Also stopping tresiba it takes about 3 days for it to leave your system
     
    • Agree Agree x 2
  3. Rokaab

    Rokaab Type 1 · Well-Known Member

    Messages:
    1,617
    Likes Received:
    793
    Trophy Points:
    153
    Have you only just started with Tresiba? Its a longer lasting so you do have to give it time to settle in, I was told that any changes to dosage may take up to 3 days to show.
    Could also be your honeymoon period coming to an end (or it just throwing a spanner in the works) meaning you need more insulin (cos I know it hasn't been too long since you were diagnosed), but that is just speculation
    But yeah not everyone agrees with all the different types of insulin.
     
    • Like Like x 1
  4. TypeZero.

    TypeZero. · Well-Known Member

    Messages:
    293
    Likes Received:
    71
    Trophy Points:
    68
    Yeah I started it new. I feel like with Tresiba increasing my dose doesn’t change my BG but then again some of you are saying it takes 4 days for the effect to take place so maybe it’s that. Deffo need to try it for a week or two before deciding Lantus is better for me



    IMG_1868.jpg

    Blood sugar seems to be going up and down during the night but was quite high so around 3-4 I injected 4 units of NovoRapid, I haven’t had anything to eat for breakfast yet just had my Tresiba shot and my blood sugar is rising for some reason.

    My real BG is around 1.5mmol higher than what Libre says so I never actually went hypo but was close like 4.3 or 4.2
     
  5. 22nw22

    22nw22 Type 1 · Well-Known Member

    Messages:
    368
    Likes Received:
    46
    Trophy Points:
    88
    Tresiba takes four days to build up, so personally I would have waited longer before making a decision to stay on Tresiba or restart Lantus
     
  6. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,337
    Likes Received:
    502
    Trophy Points:
    173
    Yes 3 to 4 days for it to build up.. and when you increase the dose it will take the same time again to show

    And the same when you stop tresiba it takes 3/4 days for it to leave your system

    One good thing is if you have an unexpected night out and don’t take your tresiba it won’t matter
     
  7. 22nw22

    22nw22 Type 1 · Well-Known Member

    Messages:
    368
    Likes Received:
    46
    Trophy Points:
    88
    Tresiba’s a slower basal, so hence the wait before it kicked in. It’s a more forgiving basal if you get it wrong or simply forget to administer the insulin.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook